Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has atopic dermatitis. Using Allegra and Atogla but no improvement. Is this problem curable?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
hi! My 3 yr doughter is suffering from atopic dermititus, from last one week i am giving her syrup Allegra twice and atogla lotion woth flutivate ointment but she is not showing any improvement instead the blisters and itching is getting worse specially in night, i have consulted 3 docs, but all are suggesting same medicine, which is not yeilding desired result. is this problem is curable or not, because last year in the same season, she had bad time, kindly suggeat
i do not use any soap other then Dove that too very rearly, i guess she was allergic since her birth because she use to have rashes on face but with the age problem is getting worse, elevated bumps gets scratched due ti itch and start look like wound most affected area is legs and thighs, she is having bumps on her back and wrist also but entire leg is covered with this, blisters appear after itching kindly suggest some fast and safe remeadie i would also like to tell she also get started mild asthema, and the nabulization was frequent last year, presently i am in XXXXXXX may be pollen season is trigrring this problem but last year i was in Delhi
Posted Wed, 23 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 20 hours later

Thanks for your query.

I understand your concern. Atopic dermatitis is a chronic skin condition and sometimes is difficult to control. It takes time for things to settle and things usually start improving with advancing age. You need to be patient and continue giving your child proper skin care. This reduces the chances of recurrence.

Asthma, atopic dermatitis and nasal allergies are all related and hence are seen very often in atopic children.

For the current symptoms, topical steroids are the mainstay of the treatment and antibiotics are needed only in infections. The treatment is on the right track, please persist with it. In addition to the aforementioned medication, wet dressing is also helpful and can be tried in such severe cases- they don’t have any side effects after all. Make sure the finger nails of your daughter is nicely cut and trimmed to avoid infections.

Hope this answer is reassuring and informative. Let me know if you have any more queries.


Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Child has atopic dermatitis. Using Allegra and Atogla but no improvement. Is this problem curable? 7 hours later
Thanks Dr. Batra, but can u explain me briefly about wet dressing?, i hv also start using atonide gel instead of flutivate cream...... which one is better? and also suggest substitute for Atonide gel, as i am not getting this by this name in XXXXXXX also tell me about how long will it take to cure this problem, as i hv told it's almost more then a week i hv been giving this medication, what could be the side affect of using this medication for continuous long period


Answered by Dr. Rohit Batra 19 hours later
Thanks for writing back.
Wet dressing means wrapping the skin in moist cotton linen for about 10 - 15 min 2 times a day and then applying a cream as atonide or desowen. Although both Flutivate and Atonide ( which contain the drug Desonide) are effective, you can use Desonide gel for topical application as it is milder. It is available under the brand name Desowen 0.05%.
Atopic dermatitis can be frustrating for parents at times as itching can be severe but patience and proper care, application of topical creams only can be used for relief.
These steroids need to be used only till the symptoms subside and not on a long term basis. They can lead to thinning of skin, bruisability and other side effects when used on a long term basis.

Above answer was peer-reviewed by
Follow-up: Child has atopic dermatitis. Using Allegra and Atogla but no improvement. Is this problem curable? 4 hours later
Thanks Dr. Batra
Is it true that the sweet and sugary things aggravate this problem or itching?
Answered by Dr. Rohit Batra 1 hour later

As far as the science is concerned, there is no such limitation. But few people report that sweet things cause itching.

I don't ask any of my patients to stop eating sweet stuff.

Hope I have answered your query. Should you have more queries, I will be glad to assist you further.
If all your queries are answered, please accept the answer and close this discussion.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor